Alert archive / Oregon / Wind Advisories in 2007
Wind Advisory 27, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Oct 28, 2007, 2:28 PM PDT for Union County, Oregon. It took effect at Oct 29, 2007, 12:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2007, 2:28 PM PDT (21:28 UTC)
- In effect from
- Oct 29, 2007, 12:00 AM PDT
- Expired
- Oct 29, 2007, 4:49 AM PDT
- In force
- 5 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 282128 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 228 PM PDT SUN OCT 28 2007 ...VERY WINDY IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY TONIGHT AND MONDAY MORNING... .WINDS IN THE GRANDE RONDE VALLEY WILL INCREASE TONIGHT AND MONDAY MORNING. VERY WINDY CONDITIONS ARE EXPECTED AFTER MIDNIGHT TONIGHT THROUGH NOON ON MONDAY IN THE SOUTHERN PORTION OF THE VALLEY. ORZ049-290530- /O.NEW.KPDT.WI.Y.0027.071029T0700Z-071029T1900Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 228 PM PDT SUN OCT 28 2007 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PDT MONDAY. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY. AREAS NEAR LADD AND PYLES CANYONS WILL BE PARTICULARLY SUSCEPTIBLE TO THE STRONG WINDS...AND TRAVELERS ALONG INTERSTATE 84 AND HIGHWAY 237 SHOULD BE PREPARED FOR SUDDEN WIND GUSTS TONIGHT AND MONDAY MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
2 follow-up statements
000 WWUS76 KPDT 290522 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1022 PM PDT SUN OCT 28 2007 ORZ049-291330- /O.CON.KPDT.WI.Y.0027.071029T0700Z-071029T1900Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 1022 PM PDT SUN OCT 28 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT MONDAY. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY. AREAS NEAR LADD AND PYLES CANYONS WILL BE PARTICULARLY SUSCEPTIBLE TO THE STRONG WINDS...AND TRAVELERS ALONG INTERSTATE 84 AND HIGHWAY 237 SHOULD BE PREPARED FOR SUDDEN WIND GUSTS TONIGHT AND MONDAY MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 291149 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 449 AM PDT MON OCT 29 2007 ORZ049-291300- /O.CAN.KPDT.WI.Y.0027.000000T0000Z-071029T1900Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 449 AM PDT MON OCT 29 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. SURFACE PRESSURE GRADIENTS HAVE WEAKENED AND WINDS HAVE DIMINISHED IN THE LOWER GRANDE RONDE VALLEY IN THE VICINITY OF LADD AND PYLES CANYONS. STRONG WINDS ARE NOT EXPECTED THROUGH THE REMAINDER OF THIS MORNING. WINDS WILL INCREASE FROM THE SOUTH THIS AFTERNOON AND RANGE FROM 10 TO 20 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Oct 28, 2:00 PM PDT, 28 minutes earlier.
Area forecast discussion, Oct 28, 2:00 PM PDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
200 PM PDT SUN OCT 28 2007
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. HIGH PRESSURE WILL
SHIFT EASTWARD AND ALLOW TWO WEATHER SYSTEMS OFF THE PACIFIC TO MOVE
ACROSS THE WESTERN STATES. A CLOSED LOW THAT HAS ROTATED OFF THE
CALIFORNIA COAST THE PAST FEW DAYS WILL WEAKEN INTO AN OPEN TROUGH
AND MOVE ACROSS NORTHERN CALIFORNIA MONDAY NIGHT. MEANWHILE...A
SHORTWAVE TROUGH WILL MOVE ACROSS WASHINGTON AND NORTHERN OREGON.
ENERGY FROM THESE TWO SYSTEM WILL COME INTO PHASE...AND A SW FLOW
ALOFT ACROSS OREGON WILL BRING SHOWERS ACROSS CENTRAL AND EASTERN
OREGON. THE CHANCE OF PRECIPITATION OVER NORTH CENTRAL OREGON AND
MOST OF EASTERN WASHINGTON IS MINIMAL...AS THIS AREA WILL BE UNDER A
DRIER WESTERLY FLOW. WINDS HAVE INCREASED TO 20-30 MPH IN THE GRANDE
RONDE VALLEY TODAY AND WILL CONTINUE TO INCREASE TONIGHT AND MONDAY
MORNING. WINDS WILL MEET ADVISORY CRITERIA IN THE GRANDE RONDE
VALLEY AND WILL ISSUE AN ADVISORY FOR THE AFTERNOON PACKAGE.
THE SHORTWAVE TROUGH WILL QUICKLY MOVE ACROSS WA/OR FOLLOWED BY A
SHORTWAVE RIDGE TUESDAY AFTERNOON AND TUESDAY NIGHT WITH DRY
CONDITIONS RETURNING. JOHNSON
.LONG TERM...WEDNESDAY THROUGH SUNDAY...REGION WILL BE DOMINATED BY
A NORTHWEST TO NORTHERLY FLOW ALOFT REGIME THROUGH THE PERIOD...
WHICH TRANSLATES INTO MOSTLY DRY AND COOL WEATHER. THERE WILL BE ONE
AMPLIFIED SYSTEM TO AFFECT THE AREA THURSDAY THAT COULD PRODUCE A
FEW RAIN SHOWERS...MAINLY OVER THE HIGHER ELEVATIONS. BREEZY
CONDITIONS ARE ALSO EXPECTED THURSDAY IN THE COLUMBIA GORGE AND
KITTITAS VALLEY. OTHERWISE...JUST VARYING AMOUNTS OF CLOUDS EXPECTED
EACH DAY WITH TEMPERATURES EXPECTED TO BE A BIT ON THE COOL SIDE OF
NORMAL...ESPECIALLY AT NIGHT. 78
&&
.AVIATION...VFR CONDITIONS TO PREVAIL WITH LIGHT WINDS THROUGH 00Z
TUESDAY. A PLUME OF MOISTURE WILL SPREAD NORTHWARD OUT OF CALIFORNIA
BEGINNING OVERNIGHT AND CONTINUING INTO MONDAY. THIS MOISTURE PLUME
WILL AFFECT MAINLY THE SOUTHERN AND EASTERN TAFS SITES (KRDM/KPDT
AND EVENTUALLY KALW) WITH GRADUALLY LOWERING MAINLY MID ALTITUDE
CEILINGS ON MONDAY. WIDELY SCATTERED SHOWERS WILL DEVELOP BY
AFTERNOON IN THE VICINITY OF KRDM...AND POSSIBLY NEAR THE VERY END
OF THE PERIOD AND BEYOND AT KPDT AND KALW. 78
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 34 60 41 58 / 0 10 20 10
ALW 36 60 43 58 / 0 10 20 10
PSC 30 62 36 60 / 0 0 10 10
YKM 28 59 33 59 / 0 0 10 10
HRI 30 60 38 60 / 0 0 10 10
ELN 28 58 33 58 / 0 10 10 10
RDM 29 61 33 57 / 0 30 30 10
LGD 37 64 37 58 / 0 20 30 10
GCD 30 67 36 59 / 0 30 30 10
DLS 37 62 42 60 / 0 0 10 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM PDT MONDAY FOR
ORZ049.
WA...NONE.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
85/78/78Hazardous weather outlook, Oct 28, 6:59 AM PDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 659 AM PDT SUN OCT 28 2007 ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-291315- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY- WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- 659 AM PDT SUN OCT 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HIGH PRESSURE WILL GIVE THE FORECAST AREA MOSTLY CLEAR SKIES AND LIGHT WINDS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ON MONDAY AN UPPER LEVEL SHORT WAVE IN THE NORTHEAST PACIFIC MOVING EASTWARD TOWARD THE OREGON COAST WILL COME INTO PHASE WITH AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING NORTHEAST AND MAKING LANDFALL IN CENTRAL CALIFORNIA. MOISTURE FROM THESE SYSTEMS WILL ENTER SOUTHERN OREGON MONDAY MORNING AND THEN SPREAD CLOUDS INTO THE FORECAST AREA BY MONDAY AFTERNOON FOR A CHANCE OF AFTERNOON SHOWERS IN CENTRAL AND NORTHEAST OREGON. THE AFOREMENTIONED SYSTEMS WILL MOVE THROUGH THE INTERIOR PACIFIC NORTHWEST MONDAY NIGHT AND TUESDAY THUS KEEPING A CHANCE OF SHOWERS IN THE MOUNTAINS OF EASTERN OREGON. TUESDAY NIGHT AND WEDNESDAY AN UPPER LEVEL RIDGE WILL BE OVER EASTERN WASHINGTON AND OREGON. THURSDAY A WEAK COLD FRONT WILL MOVE THROUGH THE PACIFIC NORTHWEST AND MAY TRIGGER SOME SHOWERS IN THE MOUNTAINS. FRIDAY AND SATURDAY A RIDGE WILL BUILD OVER THE PACIFIC NORTHWEST WITH DRY CONDITIONS PREVAILING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN CURRENTHAZARDS.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.